How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

hey doc abby how are ya i got question for ya ok here we go

This answer was rated:

hey doc abby how are ya i got question for ya ok here we go i dont have very digestion i have swolling issue i started the viaim since then my stomach has so much gas pain like a virus i thinking it a side effect from vitiam d like my stomach doesnt tolerate it ,is there a place where buy the vitamd 3 three that easy on the stomach instead of the prescibtion one i heard oil in the vitiam d can casue this
Good morning,

I am sorry that you are not doing well with the Vitamin D!
You can buy Vitamin D3 in several dosage forms (5000, 1000, 2000, 400 or 100)

If you were prescribed 50,000 and that is what you are not tolerating, discuss cutting down to 5000 with your doctor. After taking 5000 for a while, you may then cut back to 1000.

You should do fine with that with regards XXXXX XXXXX effects (shouldn't have any).


Feel free to ask any follow up questions you may have,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!

Customer: replied 6 years ago.
So u don't think vitiam causes the chronic gas and direhia.
Did your symptoms start only after starting the Vitamin D? Or did you have it before?

Dr abby
Customer: replied 6 years ago.
To it seem like when I started it .it could be a concindience I my stomach makong alot rumblr noise I did hace bowel prob a while back one said I had cfiff the next test I just took said I didnt and wasnt treated for it with anything but but I take probiocs I was reading where taking vitiamn d can lower your maguim
Customer: replied 6 years ago.
I took last night around six and I wake to same problem tons had feeling rumbling.i dhave digestion problrm also maybe I pick something up
Right, I remember the C. diff issue.

Low magnesium from Vitamin D is not common. But, low magnesium can cause diarrhea, so it would not be a bad idea to have your magnesium checked next time you are at your doctor's office.

Gas itself is usually due to dietary reasons--beans, cauliflower, sorbitol, fructose, carbonated beverages, etc

Bacterial overgrowth can also cause increased gas production.

Make sure you try to avoid gassy foods as much as possible.

If you feel like the Vitamin D is making your symptoms worse, talk with your doctor about changing your dosage. It is not common for it to cause diarrhea, so I am not convinced that it is the cause.


Dr Abby


If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 6 years ago.
That interesting just concerned me cause my vitian d is only 15 .i do have bad digestion my stomach have hard time when come vitiamn because of my swollowing problem I don't eat meat or breads I don't eat beans our nothing how do get rid of the chronic gas it staying in not out and just rumble along with direhia I havent ate hardely make sicker,as know I have whole thing of health problems I got spinal biftia with unkmown pressure on brain I don't think it link but who knows I had a scope about five month ago they said I had gastis never said what do Bout it nothing thou as bad as this the last two days
Were you started on an acid blocker like omeprazole or nexium for the gastritis?
Customer: replied 6 years ago.
been on nexuim for the years
Ok, good. If you still have gastritis, however, it seems like the Nexium is not doing its job. Perhaps you need a change--this should be discussed with your family doctor or the doctor that did the scope.
Sometimes we will add on another medication like zantac or pepcid or double the Nexium.

As for the gas, I do not think it has anything to do with the spina bifida. You can try using Beano...it helps lessen gas in some people.
But, if you are not improving, you need to return to your GI specialist for a recheck.

I do not think your symptoms are from the Vitamin D.

Dr Abby


If you are satisfied with my help, please remember to click accept. Thank you!!
Dr. Abby and 4 other Health Specialists are ready to help you
Customer: replied 6 years ago.
Ok droctor abby thank your a sweetheart
You are very welcome,

I am happy to help.

I hope that you have a nice weekend.

Dr Abby